Home » Frequently asked Questions on Health » Does an early miscarriage lead to bleeding?

Does an early miscarriage lead to bleeding?

Q: I am a 34 years old married woman with a five-and-half years old son. Last year I had conceived again but due to personal reasons I decided to terminate the pregnancy in the 9th week. After 3 months of termination we were trying to have a baby but were not successful. I had bronchitis and was forced to take antibiotic cefzil (1000 mg) every day along with vitamins and multivitamin beta carotene. Once my course of antibiotics got over on the 25th day after my last periods I suddenly felt contractions in my lower abdomen and uterus and started bleeding profusely for around 36 hours and later bleeding became scanty and by the 4th day it stopped completely. Could this be an early miscarriage because of antibiotics or was it just menstrual bleeding?

A:If you have miscarried, your pregnancy test should still be positive for at least a few weeks. Take the pregnancy test or have your gynaecologist do a quantitative beta HCG. At this point I am not sure that knowing either way will change any thing. Many women miscarry without ever knowing that they were pregnant. Antibiotics in general do not cause miscarriages. Cefzil is relatively safe in pregnancy. I would suggest that you start taking a prenatal vitamin every day in anticipation of a future pregnancy. Good luck!

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------